Article Type: Case Reports
Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder
Hamza Ayaydin, Sermin Bilgen Ulgar
Risperidone, a benzisoxazole derivate, is a widely prescribed antipsychotic agent that binds with high affinity to dopamine D2, serotonin type 2 (5-HT2) and α1-adrenergic receptors, and causes antagonism at these receptor sites. Although risperidone has several side effects such as weight gain and sedation, edema is a very rarely observed side effect in children and adolescents. Here, we report a case of facial edema in a child with conduct disorder (CD) who was receiving low-dose of oral solution risperidone. Three days after risperidone discontinuation, the facial edema resolved entirely. Because a plausible mechanism of risperidone-induced edema remains unknown, further investigation is warranted to elucidate the risk factors and potential mechanisms of the edema. 

Key words: Facial edema, risperidone, child, conduct disorder
Psychiatry and Behavioral Sciences 2018;8(1):35-7
Online ISSN: 2146 -2380
Print ISSN: 2146-1473
Creative Commons License This work is licensed under a Creative Commons Attribution 3.0 Unported License